U.S. doctors online nowAsk doctors free
A 26-year-old member asked:

Can i get a tattoo after a mechanical mitral valve replacement and now on coumadin (warfarin) (blood thinners)?

2 doctor answers4 doctors weighed in
Dr. Morris Westfried
Dermatology 46 years experience
No: You should be on antibiotics in advance to minimize chance of infection. You also are going to bleed because of the coumadin (warfarin). I doubt your cardiologist will stop Coumadin (warfarin) for a tattoo.If you decide to do this there may be bleeding in the skin which will affect the appearance of the tattoo.
Dr. Creighton Wright
General Surgery 56 years experience
Should not: You can, but the risks are present and probably not well known to the artist! infection, bacteremia, bleeding, scarring are more dangerous to you with the valve disease and prosthesis and can be lethal.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 6, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.